Alert archive / Utah / Wind Advisories in 2026

Wind Advisory 1, NWS Salt Lake City, UT

February 15, 202618 counties in Utah

NWS Salt Lake City, UT issued this wind advisory at Feb 15, 2026, 12:59 PM MST for 18 counties in Utah. It took effect at Feb 16, 2026, 11:00 AM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2026, 12:59 PM MST (19:59 UTC)
In effect from
Feb 16, 2026, 11:00 AM MST
Expired
Feb 17, 2026, 5:00 AM MST
In force
18 hr
Issued by
NWS Salt Lake City, UT

Counties Beaver County, UT, Box Elder County, UT, Davis County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Piute County, UT, Salt Lake County, UT, Sanpete County, UT, Sevier County, UT, Tooele County, UT, Utah County, UT, Washington County, UT, Wayne County, UT, Weber County, UT

The radar

The Cedar City radar (KICX), 191 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2026-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2026-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2148 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

018 
WWUS75 KSLC 151959
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1259 PM MST Sun Feb 15 2026

UTZ101-102-115-122-161100-
/O.NEW.KSLC.WI.Y.0001.260216T1800Z-260217T1200Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Western Millard and Juab Counties-Southwest Utah-
Including the following locations - Milford, Grantsville, Delta,
Tooele, Beaver, Park Valley, Cedar City, Dugway, Little Sahara,
Vernon, and Wendover
1259 PM MST Sun Feb 15 2026

...WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO 5 AM MST TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Western Millard and Juab Counties, Great Salt Lake Desert 
  and Mountains, Tooele and Rush Valleys, and Southwest Utah.

* WHEN...From 11 AM Monday to 5 AM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

* ADDITIONAL DETAILS...The strongest winds are expected to move in 
  late Monday evening associated with a cold front lasting through 
  early Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

JCW
5 follow-up statements
322 
WWUS75 KSLC 161041
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
341 AM MST Mon Feb 16 2026

UTZ105-121-128>130-170145-
/O.EXB.KSLC.WI.Y.0001.260217T0300Z-260217T1200Z/
Salt Lake Valley-San Rafael Swell-South Central Utah-Capitol Reef
National Park and Vicinity-Western Canyonlands-
Including the following locations - Sandy, Goblin Valley, Green
River, Loa, Torrey, West Jordan, Salt Lake City, Hanksville,
Escalante, and Kanab
341 AM MST Mon Feb 16 2026

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST 
TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Salt Lake Valley, San Rafael Swell, Capitol Reef National 
  Park and Vicinity, South Central Utah, and Western Canyonlands.

* WHEN...From 8 PM this evening to 5 AM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

* ADDITIONAL DETAILS...Localized areas downwind of higher terrain 
  could experience wind gusts in excess of 55 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ116-127-170145-
/O.EXA.KSLC.WI.Y.0001.260216T1800Z-260217T1200Z/
Eastern Juab/Millard Counties-Bryce Canyon Country-
Including the following locations - Bryce Canyon City, Nephi,
Scipio, and Fillmore
341 AM MST Mon Feb 16 2026

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST 
TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Eastern Juab/Millard Counties and Bryce Canyon Country.

* WHEN...From 11 AM this morning to 5 AM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

* ADDITIONAL DETAILS...The strongest winds are expected to move in 
  late Monday evening associated with a cold front lasting through 
  early Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ101-102-115-122-170145-
/O.CON.KSLC.WI.Y.0001.260216T1800Z-260217T1200Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Western Millard and Juab Counties-Southwest Utah-
Including the following locations - Beaver, Vernon, Dugway,
Milford, Tooele, Little Sahara, Wendover, Grantsville, Cedar
City, Park Valley, and Delta
341 AM MST Mon Feb 16 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM 
MST TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Western Millard and Juab Counties, Great Salt Lake Desert 
  and Mountains, Tooele and Rush Valleys, and Southwest Utah.

* WHEN...From 11 AM this morning to 5 AM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

* ADDITIONAL DETAILS...The strongest winds are expected to move in 
  late Monday evening associated with a cold front lasting through 
  early Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

JAC
123 
WWUS75 KSLC 162046
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
146 PM MST Mon Feb 16 2026

UTZ101-102-171200-
/O.UPG.KSLC.WI.Y.0001.000000T0000Z-260217T1200Z/
/O.NEW.KSLC.HW.W.0002.260216T2046Z-260217T1200Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Including the following locations - Vernon, Dugway, Grantsville,
Tooele, Park Valley, and Wendover
146 PM MST Mon Feb 16 2026

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST TUESDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph, with 
  localized downslope winds over 70 mph possible along portions of 
  I-80 north of the Oquirrh, Stansbury, and Cedar Mountains.

* WHERE...Great Salt Lake Desert and Mountains and Tooele and Rush 
  Valleys.

* WHEN...Until 5 AM MST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles and vehicles with trailers.

* ADDITIONAL DETAILS...The strongest winds are expected late this 
  evening through early Tuesday morning behind a cold front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

UTZ118-119-126-171200-
/O.EXA.KSLC.WI.Y.0001.000000T0000Z-260217T1200Z/
Sanpete Valley-Sevier Valley-Upper Sevier River Valleys-
Including the following locations - Panguitch, Richfield, Manti,
Koosharem, Ephraim, Mt Pleasant, Salina, and Circleville
146 PM MST Mon Feb 16 2026

...WIND ADVISORY IN EFFECT UNTIL 5 AM MST TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Sanpete Valley, Sevier Valley, and Upper Sevier River 
  Valleys.

* WHEN...Until 5 AM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ103-104-171200-
/O.EXA.KSLC.WI.Y.0001.260217T0300Z-260217T1200Z/
Eastern Box Elder County-Northern Wasatch Front-
Including the following locations - Ogden, Brigham City,
Bountiful, and Snowville
146 PM MST Mon Feb 16 2026

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST 
TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Eastern Box Elder County and Northern Wasatch Front.

* WHEN...From 8 PM this evening to 5 AM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ115-116-122-127-171200-
/O.CON.KSLC.WI.Y.0001.000000T0000Z-260217T1200Z/
Western Millard and Juab Counties-Eastern Juab/Millard Counties-
Southwest Utah-Bryce Canyon Country-
Including the following locations - Milford, Little Sahara,
Fillmore, Delta, Cedar City, Nephi, Bryce Canyon City, Scipio,
and Beaver
146 PM MST Mon Feb 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Eastern Juab/Millard Counties, Western Millard and Juab 
  Counties, Bryce Canyon Country, and Southwest Utah.

* WHEN...Until 5 AM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ105-121-128>130-171200-
/O.CON.KSLC.WI.Y.0001.260217T0300Z-260217T1200Z/
Salt Lake Valley-San Rafael Swell-South Central Utah-Capitol Reef
National Park and Vicinity-Western Canyonlands-
Including the following locations - Hanksville, Torrey, Salt Lake
City, Kanab, Loa, Sandy, West Jordan, Escalante, Goblin Valley,
and Green River
146 PM MST Mon Feb 16 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM 
MST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...San Rafael Swell, Salt Lake Valley, Capitol Reef National 
  Park and Vicinity, South Central Utah, and Western Canyonlands.

* WHEN...From 8 PM this evening to 5 AM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

* ADDITIONAL DETAILS...Localized areas downwind of higher terrain 
  could experience wind gusts in excess of 55 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

LC
121 
WWUS75 KSLC 162344
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
444 PM MST Mon Feb 16 2026

UTZ122-171200-
/O.UPG.KSLC.WI.Y.0001.000000T0000Z-260217T1200Z/
/O.EXA.KSLC.HW.W.0002.000000T0000Z-260217T1200Z/
Southwest Utah-
Including the following locations - Beaver, Milford, and Cedar
City
444 PM MST Mon Feb 16 2026

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 65 mph.

* WHERE...Southwest Utah.

* WHEN...Until 5 AM MST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles and vehicles with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

UTZ101-102-171200-
/O.CON.KSLC.HW.W.0002.000000T0000Z-260217T1200Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Including the following locations - Tooele, Grantsville,
Wendover, Park Valley, Dugway, and Vernon
444 PM MST Mon Feb 16 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph, with 
  localized downslope winds over 70 mph possible along portions of 
  I-80 north of the Oquirrh, Stansbury, and Cedar Mountains.

* WHERE...Great Salt Lake Desert and Mountains and Tooele and Rush 
  Valleys.

* WHEN...Until 5 AM MST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles and vehicles with trailers.

* ADDITIONAL DETAILS...The strongest winds are expected late this 
  evening through early Tuesday morning behind a cold front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

UTZ115-116-118-119-126-127-171200-
/O.CON.KSLC.WI.Y.0001.000000T0000Z-260217T1200Z/
Western Millard and Juab Counties-Eastern Juab/Millard Counties-
Sanpete Valley-Sevier Valley-Upper Sevier River Valleys-Bryce
Canyon Country-
Including the following locations - Bryce Canyon City, Richfield,
Scipio, Circleville, Panguitch, Fillmore, Manti, Ephraim, Mt
Pleasant, Little Sahara, Nephi, Koosharem, Delta, and Salina
444 PM MST Mon Feb 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Eastern Juab/Millard Counties, Sanpete Valley, Sevier 
  Valley, Western Millard and Juab Counties, Bryce Canyon Country, 
  and Upper Sevier River Valleys.

* WHEN...Until 5 AM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ103>105-121-128>130-171200-
/O.CON.KSLC.WI.Y.0001.260217T0300Z-260217T1200Z/
Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley-
San Rafael Swell-South Central Utah-Capitol Reef National Park
and Vicinity-Western Canyonlands-
Including the following locations - Salt Lake City, Sandy,
Bountiful, Goblin Valley, West Jordan, Green River, Kanab,
Brigham City, Loa, Hanksville, Snowville, Escalante, Torrey, and
Ogden
444 PM MST Mon Feb 16 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM 
MST TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...San Rafael Swell, Eastern Box Elder County, Northern 
  Wasatch Front, Salt Lake Valley, Capitol Reef National Park and 
  Vicinity, South Central Utah, and Western Canyonlands.

* WHEN...From 8 PM this evening to 5 AM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

CRK
460 
WWUS75 KSLC 170047
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
547 PM MST Mon Feb 16 2026

UTZ101-102-171200-
/O.CON.KSLC.HW.W.0002.000000T0000Z-260217T1200Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Including the following locations - Tooele, Grantsville,
Wendover, Park Valley, Dugway, and Vernon
547 PM MST Mon Feb 16 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph, with 
  localized downslope winds over 70 mph possible along portions of 
  I-80 north of the Oquirrh, Stansbury, and Cedar Mountains.

* WHERE...Great Salt Lake Desert and Mountains and Tooele and Rush 
  Valleys.

* WHEN...Until 5 AM MST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles and vehicles with trailers.

* ADDITIONAL DETAILS...Areas of blowing dust will reduce visibility 
  below 2 miles at times on I-80, particularly between Wendover and 
  Grantsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

Blowing dust will reduce visibility at times.  Slow down and use 
extra caution in areas of blowing dust.

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

UTZ122-171200-
/O.CON.KSLC.HW.W.0002.000000T0000Z-260217T1200Z/
Southwest Utah-
Including the following locations - Beaver, Milford, and Cedar
City
547 PM MST Mon Feb 16 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 65 mph.

* WHERE...Southwest Utah.

* WHEN...Until 5 AM MST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles and vehicles with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

UTZ115-116-118-119-126-127-171200-
/O.CON.KSLC.WI.Y.0001.000000T0000Z-260217T1200Z/
Western Millard and Juab Counties-Eastern Juab/Millard Counties-
Sanpete Valley-Sevier Valley-Upper Sevier River Valleys-Bryce
Canyon Country-
Including the following locations - Bryce Canyon City, Richfield,
Scipio, Circleville, Panguitch, Fillmore, Manti, Ephraim, Mt
Pleasant, Little Sahara, Nephi, Koosharem, Delta, and Salina
547 PM MST Mon Feb 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Eastern Juab/Millard Counties, Sanpete Valley, Sevier 
  Valley, Western Millard and Juab Counties, Bryce Canyon Country, 
  and Upper Sevier River Valleys.

* WHEN...Until 5 AM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ103>105-121-128>130-171200-
/O.CON.KSLC.WI.Y.0001.260217T0300Z-260217T1200Z/
Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley-
San Rafael Swell-South Central Utah-Capitol Reef National Park
and Vicinity-Western Canyonlands-
Including the following locations - Salt Lake City, Sandy,
Bountiful, Goblin Valley, West Jordan, Green River, Kanab,
Brigham City, Loa, Hanksville, Snowville, Escalante, Torrey, and
Ogden
547 PM MST Mon Feb 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...San Rafael Swell, Eastern Box Elder County, Northern 
  Wasatch Front, Salt Lake Valley, Capitol Reef National Park and 
  Vicinity, South Central Utah, and Western Canyonlands.

* WHEN...Until 5 AM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

CRK
685 
WWUS75 KSLC 171144
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
444 AM MST Tue Feb 17 2026

UTZ101-102-122-171245-
/O.EXP.KSLC.HW.W.0002.000000T0000Z-260217T1200Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Southwest Utah-
Including the following locations - Beaver, Wendover, Tooele,
Milford, Grantsville, Dugway, Cedar City, Vernon, and Park Valley
444 AM MST Tue Feb 17 2026

...HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING...

Winds have decreased, but will remain elevated throughout the day 
with intermittent gusts as high as 45 mph.

$$

UTZ103>105-115-116-118-119-121-126>130-171245-
/O.EXP.KSLC.WI.Y.0001.000000T0000Z-260217T1200Z/
Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley-
Western Millard and Juab Counties-Eastern Juab/Millard Counties-
Sanpete Valley-Sevier Valley-San Rafael Swell-Upper Sevier River
Valleys-Bryce Canyon Country-South Central Utah-Capitol Reef
National Park and Vicinity-Western Canyonlands-
Including the following locations - Sandy, Salina, Ephraim,
Bountiful, Torrey, Goblin Valley, Bryce Canyon City, Circleville,
Scipio, Hanksville, Delta, West Jordan, Ogden, Kanab, Manti,
Snowville, Escalante, Salt Lake City, Mt Pleasant, Loa,
Panguitch, Little Sahara, Fillmore, Richfield, Koosharem, Brigham
City, Nephi, and Green River
444 AM MST Tue Feb 17 2026

...WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING...

Winds have decreased, but will remain elevated throughout the day 
with intermittent gusts as high as 40 mph.

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

HM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Feb 15, 5:03 AM MST, 7 hours 56 minutes earlier. Its key messages:

  • Winds become south-southwesterly Sunday ahead of a series of incoming systems bringing elevated winds and gusts to the area through much of the week.
  • Multiple chances for accumulating mountain snowfall exist this week, with the Tuesday night through Thursday system bringing significant snowfall to the majority of our mountains.
  • The threat for valley snow continues to increase with the Tuesday night through Thursday system for nearly all valley locations with the exception of Lower Washington County and the lowest elevations in eastern Utah.
Area forecast discussion, Feb 15, 5:03 AM MST, 7 hours 56 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
503 AM MST Sun Feb 15 2026

.KEY MESSAGES...

- Winds become south-southwesterly Sunday ahead of a series of incoming
  systems bringing elevated winds and gusts to the area through
  much of the week.

- Multiple chances for accumulating mountain snowfall exist this week,
  with the Tuesday night through Thursday system bringing
  significant snowfall to the majority of our mountains.

- The threat for valley snow continues to increase with the
  Tuesday night through Thursday system for nearly all valley
  locations with the exception of Lower Washington County and the
  lowest elevations in eastern Utah.

&&

.DISCUSSION...Southerly winds are beginning to increase early this
morning as a strong trough just off of the west coast continues to
nudge our way. Broad, southwesterly flow is in place in the mid
levels, and will only increase in the near-term as a jet streak
at the base of the trough strengthens. Winds at 700-mb will trend
a bit more southerly just ahead of the first storm system,
increasing to 50kts by Monday evening. At the surface, the HREF
mean shows 35-40kt winds across western Millard, Beaver, and Iron
counties Monday afternoon, just barely below advisory criteria.
Winds are expected to remain elevated through Wednesday, though
perhaps a bit lower than Monday.

The first trough will swing through the forecast area Monday night
into early Tuesday morning, overspreading precipitation from
southwest to northeast as decaying atmospheric river moisture
surges northward. While the best moisture is well to our south,
PW values may still approach 150-200% of normal. For context,
some of the stronger AR events here may provide values near
300-400%...but we can be happy with up to 200%! Some areas (e.g.
Salt Lake, Tooele valleys) may see some initial downsloping and
drier low levels with the strong southwesterlies, but the
mountains will likely see a period of heavy snowfall as this
trough swings through, particularly across southwestern Utah. A
surge of colder air will accompany this trough, too, with snow
levels dropping to 4500-5000ft by Tuesday morning. Snow levels
will continue to decrease, with most valleys (exception being St.
George and lower elevations of eastern Utah) transitioning to snow
by Tuesday night at the latest.

Southwesterly flow and associated orographically-forced mountain
snowfall will persist, with upper-level diffluence ramping up
precipitation rates just ahead of the next system by Wednesday
morning. This second wave will bring another stronger cold front
through the area Wednesday afternoon and evening, with a
transition to westerly to northwesterly winds expected. Snow
ratios will increase accordingly. Given such strong forcing and
even some modest instability, we will also need to monitor the
chances for snow squalls moving forward, particularly if they
might impact the evening commute.

There are a few areas of uncertainty that ultimately influence
current snowfall forecasts. In the mountains, higher spread can
be attributed to subtle differences in flow direction, as well as
finer-scale details in the wind profile and other mesoscale
features. Across portions of the Wasatch Back in particular, snow
totals will be highly correlated with how much precipitation is
able to spill over into these lee valleys. Often, higher wind
speeds result in more advection of precipitation into the lee,
though the magnitude of this spillover will depend on again, finer
scale details in the stability profile. Finally, there is of
course, the lake-effect aspect which may enhance snow totals
downwind of the Great Salt Lake. Currently, this chance is fairly
low.

Enough rambling...how much snow can we expect? Keeping in mind the
aforementioned uncertainties...in the mountains, broadly, expect
around 1-2 feet, with locally higher amounts in favored areas near
Brian Head and in the Wasatch. Across the Wasatch Back, current
forecast snow totals are around 8-12 inches and higher near Park
City. Across many valleys, 1-6 inches with higher amounts on
benches and near Cedar City. All in all, while trends in forecasts
may still change, these storm systems will bring colder, wetter
systems statewide through at least Thursday.

&&

.AVIATION...KSLC...Skies expected to remain SCT to BKN through the
period with mid/high level clouds generally above 15 kft. Southerly
winds will increase after sunrise Sunday, becoming gusty (gusts to
around 20-30 kts) by late morning, and persisting through the day.
There is a low (20%) chance of a brief direction shift between ~23-
01Z, but south winds largely remain favored. Winds will relax some
overnight, but gusts will quickly increase again Monday morning.

.REST OF UTAH AND SOUTHWEST WYOMING...SCT to BKN mid/high level VFR
clouds will persist more or less through the TAF period. An
approaching system will favor most non-sheltered terminals to see
increasing south to southwesterly winds after sunrise Sunday, with
many seeing gusts through the day roughly in the 20-30 kt range.
Winds and gusts will decrease overnight but increase again quickly
after sunrise Monday.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

Cunningham/Warthen

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 1:21 PM MSTWinter Storm WatchSLCBeaver, Box Elder, Cache, Davis, Duchesne, Garfield and 13 more15 hr

Nearby

Wind Advisories in Utah, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.